MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS MEXICO MAK-NV¿. MICROPUNCTURE KIT; NEEDLE, CATHETER

MERIT MEDICAL SYSTEMS MEXICO MAK-NV¿. MICROPUNCTURE KIT; NEEDLE, CATHETER
Catalog Number MAK-NV-012/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.Should the device be returned later, the investigation will be reopened.
 
Event or Problem Description
The account alleges that during access for nephrostomy catheter placement, a puncture of the renal pelvis was performed with a micropuncture set.The access procedure was complicated for the clinician.The micro-mandrel access wire was passed through the microneedle down into the urethra.The needle was then removed, and the accompanying catheter was passed over the mandrel/microwire.It was then observed that the soft part of the access micro-wire tip (distal end) had detached within the patient's urethra.Not much manipulation of the wire [mandible] was performed.The detached tip was removed with a snare device.No additional patient consequences to report.

Brand Name
MAK-NV¿. MICROPUNCTURE KIT
Common Device Name
NEEDLE, CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego CA 92154
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego CA 92154
Manufacturer Contact
bryson heaton bsn.rn
1600 merit pkwy
south jordan, UT 84095
8012531600
MDR Report Key18007975
Report Number3011642792-2023-00070
Device Sequence Number18009708
Product Code GCB
UDI-Device Identifier00884450088821
UDI-Public884450088821
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMAK-NV-012/A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACCESS NEEDLE; ACCESS SHEATH
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown